EconPapers    
Economics at your fingertips  
 

Exact solutions and invariants of motion for general types of regularized long wave equations

S. Hamdi, W.H. Enright, W.e Schiesser and J.J. Gottlieb

Mathematics and Computers in Simulation (MATCOM), 2004, vol. 65, issue 4, 535-545

Abstract: New exact solitary wave solutions are derived for general types of the regularized long wave (RLW) equation and its simpler alternative, the generalized equal width wave (EW) equation, which are evolutionary partial differential equations for the simulation of one-dimensional wave propagation in nonlinear media with dispersion processes. New exact solitary wave solutions are also derived for the generalized EW-Burgers equation, which models the propagation of nonlinear and dispersive waves with certain dissipative effects. The analytical solutions for these model equations are obtained for any order of the nonlinear terms and for any given value of the coefficients of the nonlinear, dispersive and dissipative terms. Analytical expressions for three invariants of motion for solitary wave solutions of the generalized EW equation are also devised.

Keywords: Equal width wave equation; Nonlinearity; Dispersion; Exact solutions; Solitary waves; Invariants of motion (search for similar items in EconPapers)
Date: 2004
References: View complete reference list from CitEc
Citations: View citations in EconPapers (2)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0378475404000345
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:matcom:v:65:y:2004:i:4:p:535-545

DOI: 10.1016/j.matcom.2004.01.015

Access Statistics for this article

Mathematics and Computers in Simulation (MATCOM) is currently edited by Robert Beauwens

More articles in Mathematics and Computers in Simulation (MATCOM) from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:matcom:v:65:y:2004:i:4:p:535-545